MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; QEW
Model Number CAT6
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the superficial femoral artery (sfa) using an indigo system aspiration catheter 6 (cat6) and sheath.During the procedure, the cat6 was noticed to be kinked at the midshaft and distal end after the first aspiration.Therefore, the cat6 was not for the remainder of the procedure.The procedure was completed with ballooning.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned cat6 confirmed kinks on the midshaft and distal end.If the device is forcefully manipulated against resistance or is otherwise mishandled at extreme angles during use, damage such as kinks may occur.During functional testing, the cat6 was unable to be advanced through a demonstration rhv due to the damage on the distal shaft.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key11953385
Report Number3005168196-2021-01272
Device Sequence Number1376812
Product Code QEW
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter CountryMU
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/20/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2021
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF87552
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/16/2021
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date06/07/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005